MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER); NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER); NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the mca using a penumbra system red 72 silver reperfusion catheter (red72 silver), a sendit delivery device (sendit), a benchmark bmx96 access system (bmx96), and a guidewire.The physician placed the bmx96 in the common carotid artery (cca) and performed a contrast run.The red72 silver and the sendit were advanced to the face of the clot.While retracting the sendit from the red72 silver, the physician experienced resistance.The sendit and the red72 silver were removed together.After removal, the physician noticed multiple kinks on the distal end of the red72 silver.The physician advanced a new red72 silver and sendit to the target location.The sendit was removed to initiate aspiration.After three minutes of aspiration no clot was aspirated.The red72 silver was removed and found to be fractured at the distal end.The proximal portion was removed from the patient.The remaining portion extended from the m1 segment to the external carotid artery (eca).Multiple attempts were made to remove the remaining portion of the red72 silver using a snare device.The remaining portion of the red72 silver was left in the patient.There are currently no plans to remove the fractured red72 silver.It was reported that there was improved flow post-procedure.The patient remained in the intensive care unit (icu).On (b)(6) 2026, it was reported that the patient was transferred to a rehabilitation facility and is doing well.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.

Brand Name
PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER)
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25700455
Report Number3005168196-2026-00224
Device Sequence Number21250095
Product Code NRY
UDI-Device Identifier00815948029996
UDI-Public00815948029996
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00018240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale